Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 29, 2013, 6:52 AM CST for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2013, 6:52 AM CST (12:52 UTC)
- Expired
- Jan 29, 2013, 7:45 AM CST
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 118 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 4:57 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 0.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
525
WUUS54 KTSA 291252
SVRTSA
OKC037-113-117-291345-
/O.NEW.KTSA.SV.W.0001.130129T1252Z-130129T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
652 AM CST TUE JAN 29 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CREEK COUNTY IN NORTHEAST OKLAHOMA
WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 745 AM CST
* AT 649 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 25 MILES WEST OF BURBANK TO 47 MILES SOUTHWEST OF
PAWNEE...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BURBANK...SHIDLER...QUAY...RALSTON...SKEDEE...BLACKBURN...
MARAMEC...HALLETT...PAWNEE...GRAINOLA...FORAKER...PEARSONIA AND
FAIRFAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3701 9629 3605 9662 3615 9663 3615 9682
3624 9682 3624 9692 3633 9693 3633 9704
3651 9704 3656 9691 3658 9690 3659 9705
3668 9707 3670 9704 3669 9695 3675 9689
3675 9683 3679 9676 3700 9675
TIME...MOT...LOC 1252Z 269DEG 27KT 3672 9716 3600 9751
$$2 follow-up statements
947
WWUS54 KTSA 291316
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 AM CST TUE JAN 29 2013
OKC037-113-117-291345-
/O.CON.KTSA.SV.W.0001.000000T0000Z-130129T1345Z/
CREEK OK-OSAGE OK-PAWNEE OK-
716 AM CST TUE JAN 29 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CST FOR
PAWNEE...WESTERN OSAGE AND NORTHWESTERN CREEK COUNTIES...
AT 712 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF APPERSON TO 30 MILES SOUTHWEST OF
PAWNEE...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
APPERSON...WEBB CITY...BURBANK...SHIDLER...GRAINOLA...FAIRFAX...
FORAKER...RALSTON...PAWNEE...QUAY...SKEDEE...BLACKBURN...MARAMEC...
HALLETT AND PEARSONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3701 9629 3605 9662 3615 9663 3615 9682
3624 9682 3624 9692 3633 9693 3633 9704
3651 9704 3656 9691 3658 9690 3659 9705
3668 9707 3670 9704 3669 9695 3675 9689
3675 9683 3679 9676 3700 9675
TIME...MOT...LOC 1316Z 259DEG 38KT 3682 9684 3611 9719
$$143
WWUS54 KTSA 291340
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 AM CST TUE JAN 29 2013
OKC037-113-117-291350-
/O.EXP.KTSA.SV.W.0001.000000T0000Z-130129T1345Z/
CREEK OK-OSAGE OK-PAWNEE OK-
740 AM CST TUE JAN 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE...WESTERN OSAGE AND
NORTHWESTERN CREEK COUNTIES EXPIRES AT 745 AM CST...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL UNTIL NOON.
LAT...LON 3701 9629 3605 9662 3615 9663 3615 9682
3624 9682 3624 9692 3633 9693 3633 9704
3651 9704 3656 9691 3658 9690 3659 9705
3668 9707 3670 9704 3669 9695 3675 9689
3675 9683 3679 9676 3700 9675
TIME...MOT...LOC 1340Z 259DEG 38KT 3684 9651 3613 9687
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 5:31 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 29, 5:31 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 531 AM CST TUE JAN 29 2013 .DISCUSSION... FOR THE 12Z TAFS... STRONG THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA TODAY... GENERALLY FROM WEST TO EAST... AFFECTING ALL TAF SITES. ALTHOUGH THE WORST CONDITIONS FORECAST ARE MVFR... WORSE CONDITIONS COULD BE POSSIBLE IF A STRONG CELL HAPPENS TO MOVE DIRECTLY ACROSS A TAF SITE. STRONG GUSTY WINDS ARE FORECAST AT ALL TAF SITES. THESE MAY BECOME DIRECTIONALLY VARIABLE AND STRONGER NEAR STORMS. && .PREV DISCUSSION... /ISSUED 235 AM CST TUE JAN 29 2013/ DISCUSSION... UNSEASONABLY MILD CONDITIONS THIS MORNING AHEAD OF STRONG UPPER TROUGH...WHICH WILL IMPACT THE REGION TODAY. ATMOSPHERE WILL CONTINUE TO DESTABILIZE AHEAD OF SYSTEM WITH STRONG FORCING DEVELOPING BY SUNRISE AS 100+ KNOT JET SPREADS OVER AREA. SHOWERS/THUNDERSTORMS WILL DEVELOP AHEAD OF FRONTAL BOUNDARY/DRY LINE ACROSS NORTHEAST OKLAHOMA WEST OF HIGHWAY 75 WITH STORMS INCREASING IN COVERAGE. ALTHOUGH THESE STORMS MAY INITIALLY BE SLIGHTLY ELEVATED...STRONG LOW LEVEL WIND FIELDS WILL SUPPORT A LIMITED TORNADO THREAT. STORMS WILL BECOME MORE LINEAR IN NATURE BY THIS AFTERNOON WITH LARGE HAIL/DAMAGING WINDS POSSIBLE AS CONVECTIVE LINE MOVES INTO SOUTHEAST OKLAHOMA/NORTHWEST ARKANSAS. A FEW ISOLATED THUNDERSTORMS COULD ALSO DEVELOP AHEAD OF LINE ACROSS FAR SOUTHEAST OKLAHOMA/NORTHWEST ARKANSAS WITH A BRIEF WINDOW OF ENHANCED LOW LEVEL WINDS WHICH COULD SUPPORT THE THREAT FOR ISOLATED TORNADOES. THIS AREA WILL ALSO SEE THE BEST CHANCE FOR SEVERE WEATHER...PRIMARILY IN THE STRONGER BOW SEGMENTS/MESO- CYCLONES AS QLCS SWEEPS THROUGH BY LATE AFTERNOON/EARLY EVENING. THE SEVERE WEATHER THREAT SHOULD END BY MID EVENING AS DRY LINE SHIFTS EAST WITH COLD FRONT PUSHING SOUTHEAST OF INTERSTATE 44 BY THIS TIME. COLD/BREEZY CONDITIONS EXPECTED INTO WEDNESDAY AS TIGHT PRESSURE GRADIENT REMAINS BEHIND DEPARTING SYSTEM. ANOTHER REINFORCING SHOT OF COLDER AIR EXPECTED ON THURSDAY AND TO A LESSER EXTENT AGAIN ON SATURDAY WITH A SLIGHT CHANCE FOR PRECIP. TEMPERATURES WILL BEGIN TO MODERATE BY LATE WEEKEND AS SURFACE HIGH SHIFTS EAST. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99
Hazardous weather outlook, Jan 29, 4:59 AM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 AM CST TUE JAN 29 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 459 AM CST TUE JAN 29 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS MORNING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS MORNING. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS MORNING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS MORNING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... A POTENT UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA TODAY BRINGING WITH IT AN ASSORTMENT OF WEATHER RELATED RISKS. SEVERE THUNDERSTORMS WILL BE LIKELY... ESPECIALLY THIS AFTERNOON WHEN INSTABILITY IS MAXIMIZED. WHILE LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS ASSOCIATED WITH THESES STORMS... THERE IS ALSO THE POSSIBILITY OF ISOLATED TORNADOES. HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE WITH ANY TRAINING OF STRONGER CELLS OVER THE SAME AREA. IN ADDITION... WITH THE STRONG WINDS AND WARM TEMPERATURES... THERE WILL BE A LIMITED WILDFIRE RISK. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. FRIDAY THROUGH SUNDAY...NO HAZARDS. MONDAY...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... STRONG NORTHWESTERLY WINDS IN THE WAKE OF THE DEPARTING UPPER SYSTEM... COMBINED WITH MUCH DRIER AIR MOVING INTO THE REGION... WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA BOTH WEDNESDAY AND THURSDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jan 29, 3:53 AM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
353 AM CST TUE JAN 29 2013
OKZ054>056-291030-
NOWATA OK-OSAGE OK-WASHINGTON OK-
353 AM CST TUE JAN 29 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 AM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA...NORTHEASTERN OSAGE AND WASHINGTON
AT 353 AM CST...A STRONG THUNDERSTORM WAS LOCATED OVER OSAGE HILLS
STATE PARK...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WANN...OKESA...HULAH...DEWEY...
COPAN...SOUTH COFFEYVILLE...OSAGE HILLS STATE PARK AND WAH SHA SHE
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3664 9618 3677 9633 3700 9601 3700 9558
TIME...MOT...LOC 0953Z 228DEG 54KT 3677 9617Special weather statement, Jan 29, 4:46 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
446 AM CST TUE JAN 29 2013
OKZ054-059-291115-
OSAGE OK-PAWNEE OK-
446 AM CST TUE JAN 29 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 AM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 446 AM CST...A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST
OF FAIRFAX...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...BURBANK...
APPERSON AND WEBB CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3654 9698 3654 9696 3656 9692 3656 9691
3658 9690 3659 9692 3658 9695 3659 9698
3683 9670 3669 9649 3636 9694 3645 9705
3651 9704
TIME...MOT...LOC 1046Z 225DEG 41KT 3649 9694The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:53 AM CST | Special Weather Statement | TSA | Washington | 37 min |
| Jan 29, 4:46 AM CST | Special Weather Statement | TSA | Pawnee | 29 min |
| Jan 29, 7:43 AM CST | Special Weather Statement | TSA | Osage, Pawnee, Washington | 62 min |
| Jan 29, 7:57 AM CST | Severe Thunderstorm Warning | TSA | Osage | 33 min |
| Jan 29, 8:04 AM CST | Severe Thunderstorm Warning | TSA | Osage, Washington | 26 min |
| Jan 29, 8:28 AM CST | Special Weather Statement | TSA | Nowata, Washington | 32 min |
| Jan 29, 8:31 AM CST | Special Weather Statement | TSA | Osage | 29 min |
| Jan 29, 8:38 AM CST | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Washington | 67 min |
| Jan 29, 12:56 PM CST | Special Weather Statement | TSA | Latimer | 34 min |
| Jan 29, 1:02 PM CST | Special Weather Statement | TSA | Cherokee | 28 min |
| Jan 29, 1:27 PM CST | Special Weather Statement | TSA | Delaware | 48 min |
| Jan 29, 1:29 PM CST | Special Weather Statement | TSA | Latimer | 46 min |
| Jan 29, 2:03 PM CST | Special Weather Statement | TSA | Haskell, Sequoyah | 42 min |
| Jan 29, 2:04 PM CST | Special Weather Statement | TSA | Cherokee | 41 min |
| Jan 29, 2:44 PM CST | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 46 min |
| Jan 29, 2:51 PM CST | Tornado Warning | TSA | Adair, Sequoyah | 39 min |
| Jan 29, 5:19 PM CST | Special Weather Statement | TSA | LeFlore | 41 min |
| Jan 29, 5:59 PM CST | Areal Flood Advisory | TSA | LeFlore | 2 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.